Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 11, NWS Birmingham, AL

February 3, 2016Dallas County, Perry County, Alabama

NWS Birmingham, AL issued this river flood warning at Feb 3, 2016, 2:34 PM CST for Dallas County, Perry County, Alabama. It took effect at Feb 6, 2016, 8:15 AM CST. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 2:34 PM CST (20:34 UTC)
In effect from
Feb 6, 2016, 8:15 AM CST
Expired
Feb 7, 2016, 2:30 AM CST
In force
18 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cahaba River at Suttle (SUTA1). The gauge peaked at 31.02 ft at Feb 6, 2016, 9:00 AM CST.

actionminormoderate1020304002/0302/0402/0502/0602/0702/08
Action stage
28 ft
Minor stage
32 ft
Moderate stage
43 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02424590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

357 
WGUS44 KBMX 032034
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
234 PM CST WED FEB 3 2016

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Cahaba River Near Suttle Affecting Dallas and Perry Counties.

The flood stage water levels that are expected to impact the Cahaba river at Cahaba
Heights and Centreville are also expected to imapct Suttle by Sunday morning.  Water
levels will reach 32.5 feet by Sunday morning and afterwards, levels will begin to subside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC047-105-040834-
/O.NEW.KBMX.FL.W.0011.160206T1415Z-160207T0830Z/
/SUTA1.1.ER.160206T1415Z.160206T1800Z.160206T2030Z.NO/
234 PM CST WED FEB 3 2016

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  the Cahaba River Near Suttle.
* from Saturday morning to late Saturday night...or until the warning
  is cancelled.
* At  2:00 PM Wednesday The stage Was 18.8 feet. 
* Flood Stage is 32.0 feet. 
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by Saturday morning and continue 
  to rise to near 32.5 feet by early Saturday afternoon. The river 
  will fall below Flood Stage by early Saturday afternoon.
* Impact...At 32.0 feet...Flooding of pasture lands occurs in the 
  Suttle area. Livestock need to be moved to higher ground if the 
  river rises to 33 feet or higher. 

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$
1 follow-up statement
111 
WGUS84 KBMX 040222
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
822 PM CST WED FEB 3 2016


...The flood warning is cancelled for the Cahaba River Near Cahaba 
Heights...
...The flood warning continues for the Cahaba River At Centreville...

The flood warning is cancelled for the Cahaba River at Suttle...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC007-073-117-040252-
/O.CAN.KBMX.FL.W.0005.000000T0000Z-160204T2112Z/
/CHGA1.1.ER.160203T2018Z.160203T2115Z.160203T2252Z.UU/
822 PM CST WED FEB 3 2016

The Flood Warning is cancelled for
  The Cahaba River Near Cahaba Heights.
* AT  7:30 PM Wednesday the stage was 13.0 feet. 
* Fell below flood stage at  4:52 PM Wednesday.
* Flood Stage is 14.0 feet. 
* Forecast...The river will continue to fall to 4.2 feet by Friday 
  morning.
* Impact...At 14.0 feet...Minor flooding occurs in the Cahaba Heights 
  area. 

&&

LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
          3340 8677 3342 8674         

$$

ALC007-047-105-041422-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-160205T0810Z/
/CKLA1.1.ER.160203T1637Z.160204T0600Z.160204T2010Z.NO/
822 PM CST WED FEB 3 2016

The Flood Warning continues for
  The Cahaba River At Centreville.
* until late Thursday night...or until the Warning is cancelled.
* AT  7:00 PM Wednesday the stage was 25.9 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 23.0 feet. 
* Forecast...The river will continue rising to near 27.1 feet by 
  after midnight tonight . The river will fall below flood stage 
  tomorrow early afternoon .
* Impact...At 23.0 feet...Pasture lands begin to flood in the 
  Centreville area. 

&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
          3294 8719 3314 8704         

$$

ALC047-105-040252-
/O.CAN.KBMX.FL.W.0011.000000T0000Z-160207T0830Z/
/SUTA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 PM CST WED FEB 3 2016

The Flood Warning is cancelled for
  The Cahaba River Near Suttle.
* AT  8:00 PM Wednesday the stage was 19.7 feet. 
* Flood Stage is 32.0 feet. 
* Forecast...The river will crest below flood stage at 31.7 feet 
  Saturday morning.
* Impact...At 32.0 feet...Flooding of pasture lands occurs in the 
  Suttle area. Livestock need to be moved to higher ground if the 
  river rises to 33 feet or higher. 

&&

LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
          3271 8729 3281 8728         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 3, 11:49 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 3, 11:49 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1149 AM CST WED FEB 3 2016

.UPDATE...
FOR 18Z AVIATION.

&&

.SHORT TERM...

THE SEVERE THREAT CONTINUES TO STEADILY CLOSE BEHIND THE
CONVECTIVE LINE MOVING THROUGH EASTERN ALABAMA...AND WE SHOULD BE
DONE WITH THIS EVENT IN JUST A FEW HOURS...SAVE A BRIEF AND
ISOLATED INSTANCE OF SEVERE ALONG AND AHEAD OF THE LINE.

IN THE HYDRO DEPARTMENT...WE DO HAVE FLOOD PRODUCTS OUT...AND THIS
WILL BE SOMETHING TO KEEP AN EYE ON AS DEEP-LAYER FLOW IS BECOMING
PARALLEL AND WE'RE SEEING TRAINING OF HEAVY RAIN AND THUNDERSTORMS.

89/SATTERWHITE

.LONG TERM...
THROUGH TUESDAY.

THE COLD FRONT WILL CONTINUE TO SLIDE EAST SOUTHEAST DURING THE
AFTERNOON AND RAIN CHANCES WILL GO DOWN BY THE AFTERNOON AS THE
SYSTEM EXITS OUT. COULD BE JUST ENOUGH LEFT OVER MOISTURE ON THE
BACKSIDE TO WARRANT AT LEAST SLIGHT CHANCES AFTER SUNSET ACROSS
THE SOUTHEAST. THE NAM IS A LITTLE SLOWER BUT WILL TREND FASTER
FOR NOW BASED ON THE ARW AS IT IS VERY CLOSE TO THE INITIAL
CONDITIONS ON RADAR THIS MORNING.

HIGH PRESSURE BUILDS IN FOR THE REST OF THE WEEK. AS MENTIONED IN
YESTERDAY DISCUSSION...CONFIDENCE WAS INCREASING DUE TO THE GFS
FOR A SYSTEM OVER THE WEEKEND...HOWEVER THE EURO WAS DRY. WELL THE
GFS HAS GONE THE WAY OF THE EURO THIS MORNING SO WILL CONTINUE
WITH A DRIER FORECAST FOR THE WEEKEND. WE WILL STILL HAVE AN UPPER
LEVEL LOW SWINGING THROUGH ON SATURDAY...SO THERE STILL IS A
CHANCE FOR A FEW SHOWERS...BUT THE OVERALL ENVIRONMENT LOOKS
FAIRLY DRY NOW. WHAT THIS SYSTEM WILL DO IS TO PROVIDE THE AREA
WITH ANOTHER SHOT OF COLDER AIR THAT WILL KEEP US AT OR EVEN JUST
BELOW CLIMATE NUMBERS.

ANOTHER CLIPPER SYSTEM WILL SLIDE INTO THE AREA ON THE TAIL OF THE
PREVIOUS SYSTEM ON MONDAY MORNING. THIS SYSTEM WILL BE JUST PART
OF SEVERAL DISTURBANCES THAT WILL SLIDE ALONG THE OUTER EDGE OF A
DEEPENING TROUGH OVER THE EASTERN CONUS. THIS COULD SET THE AREA
UP FOR A WINTER MIX TUESDAY MORNING. THE EURO CUTS OFF THE
PRECIPITATION TUESDAY AFTERNOON WHILE THE GFS CONTINUES THROUGH
WEDNESDAY MORNING. CONFIDENCE REMAINS LOW WITH THIS AT THIS TIME
AND WILL NEED TO MONITOR THE NEXT FEW RUNS BEFORE ADDING ANYTHING
INTO THE HWO. WITH THAT SAID THIS OVERALL SCENARIO HAS BEEN IN THE
MODELS FOR SEVERAL DAYS...THUS THE INCLUSION INTO THE FORECAST.

16

&&

.AVIATION...
18Z TAF DISCUSSION.

THE RAIN CONTINUES TO SLOWLY EXIT TO THE SOUTHEAST. ONLY A FEW
SHOWERS EXPECTED FOR MGM/TOI OVER THE NEXT FEW HOURS. VFR
CONDITIONS WILL PREVAIL WITH PERHAPS A BRIEF PERIOD OF MVFR AT TOI
BEFORE THE RAIN EXITS. WINDS WILL GENERALLY BE OUT OF THE W/NW
AROUND 5-7 KTS THRU MUCH OF THE PERIOD.

19

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS ARE EXPECTED AT THIS TIME. HEAVY RAINFALL
ACROSS THE AREA WILL CONTINUE THROUGH MIDDAY AND THEN WILL SHIFT
OUT OF THE AREA BY SUNSET. DRIER CONDITIONS SET UP NOW THROUGH THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     61  35  49  27  50 /  20  10   0   0   0
ANNISTON    60  37  51  28  52 /  20  10   0   0   0
BIRMINGHAM  61  36  51  29  52 /  20  10   0   0   0
TUSCALOOSA  60  36  52  29  53 /  10   0   0   0   0
CALERA      61  37  52  30  53 /  20  10   0   0   0
AUBURN      60  42  54  31  53 /  90  20  10   0   0
MONTGOMERY  63  41  56  30  55 /  60  10   0   0   0
TROY        60  44  56  31  54 /  90  20  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: BARBOUR...RUSSELL.

&&
Hazardous weather outlook, Feb 3, 10:53 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1053 AM CST WED FEB 3 2016

ALZ011>015-017>050-042000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1053 AM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH TONIGHT.

A THREAT OF FLASH FLOODING WILL CONTINUE ACROSS BARBOUR AND
RUSSELL COUNTIES THROUGH 6 PM DUE TO CONTINUED RAINFALL.

MINOR RIVER FLOODING IS POSSIBLE ALONG PORTIONS OF THE CAHABA
RIVER THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR RIVER FLOODING MAY CONTINUE ALONG PORTIONS OF THE CAHABA
RIVER ON THURSDAY. MINOR FLOODING IS ALSO POSSIBLE ALONG CATOMA
CREEK ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 3, 8:40 AM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     TSTM WND DMG     3 W BOLIGEE             32.75N 88.08W
02/02/2016                   GREENE             AL   FIRE DEPT/RESCUE

            APPROXIMATELY 20 TO 30 TREES DOWNED OR DAMAGED BY WINDS.
            TIME ESTIMATED BY RADAR.

0200 AM     TSTM WND DMG     6 S LINEVILLE           33.23N 85.76W
02/03/2016                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF ALABAMA HIGHWAY 49 AND
            ALABAMA HIGHWAY 77. WINDS ESTIMATED 40 TO 50 MILES PER
            HOUR. CORRECTED TIME.

0645 AM     HEAVY RAIN       1 NNW BIRMINGHAM        33.54N 86.80W
02/03/2016  M2.75 INCH       JEFFERSON          AL   PUBLIC

            MEASURED BETWEEN 400 PM CST YESTERDAY TO 645 AM CST
            TODAY.

0745 AM     HEAVY RAIN       2 ENE LAKE PURDY        33.48N 86.63W
02/03/2016  E0.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            4 TO 5 INCHES OF WATER OVER GRANTS MILL ROAD AT ALABAMA
            HIGHWAY 119.

0745 AM     HEAVY RAIN       3 ENE INVERNESS         33.42N 86.67W
02/03/2016  E0.00 INCH       SHELBY             AL   AMATEUR RADIO

            4 TO 5 INCHES OF WATER OVER THE ROAD AT THE INTERSECTION
            OF ALABAMA HIGHWAY 119 AND U.S. HIGHWAY 280.

0745 AM     HEAVY RAIN       INDIAN SPRINGS VILLAGE  33.36N 86.75W
02/03/2016  E0.00 INCH       SHELBY             AL   AMATEUR RADIO

            INDIAN TRAIL ROAD IMPASSABLE WITH 8 TO 10 INCHES OF WATER
            FOR ABOUT 200 YARDS DUE TO THE OVERFLOW OF BUCK CREEK.

&&

JH
Local storm report, Feb 3, 9:34 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TORNADO          3 N MCMULLEN            33.19N 88.18W
02/02/2016                   PICKENS            AL   PUBLIC

            LARGE TORNADO SPOTTED IN MCMULLEN, AL AND ALICEVILLE, AL
            SEVERAL HOMES WERE DAMAGED WITH MINOR INJURIES ON MLK
            ROAD. TREES AND POWER LINES DOWN ARE ALSO REPORTED ALONG
            WITH SMALL HAIL. CORRECTED TIME - ESTIMATED BY RADAR.

&&

JH
Local storm report, Feb 3, 9:45 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TORNADO          3 N MCMULLEN            33.19N 88.18W
02/02/2016                   PICKENS            AL   PUBLIC

            LARGE TORNADO SPOTTED IN MCMULLEN AND ALICEVILLE. SEVERAL
            HOMES WERE DAMAGED WITH MINOR INJURIES ON MLK ROAD. TREES
            AND POWER LINES DOWN ARE ALSO REPORTED ALONG WITH SMALL
            HAIL. CORRECTED TIME - ESTIMATED BY RADAR.

&&

JH
Local storm report, Feb 3, 11:35 AM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     1 ESE GADSDEN           34.00N 86.00W
02/03/2016                   ETOWAH             AL   EMERGENCY MNGR

            FOUR HOUSES ON RIVERSIDE DRIVE RECEIVED MINOR DAMAGE. ONE
            HOUSE HAD SHINGLE DAMAGE, ONE HOUSE HAD WINDOWS BLOWN OUT
            AND TWO HOUSES HAD SIDING BLOWN OFF. POWER LINES WERE
            DOWNED IN THIS SAME AREA. TIME ESTIMATED BY RADAR.

&&

JH
Local storm report, Feb 3, 1:50 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TORNADO          1 NW ASHCRAFT CORNER    33.54N 87.92W
02/02/2016  F1               FAYETTE            AL   NWS STORM SURVEY

            TORNADO TOUCHED DOWN ALONG ASHCRAFT CORNER CUTOFF AND
            TRACKED NORTHEAST PARALELLING PORTIONS OF AL HWY 159 AND
            OWENS RD BEFORE LIFTING ALONG CR 4. DAMAGE CONSISTED
            MOSTLY OF SNAPPED AND UPROOTED TREES. MINOR SHINGLE AND
            PORCH DAMAGE TO ONE RESIDENCE. THE PATH LENGTH WAS 6.1
            MILES AND IT WAS APPROXIMATELY 500 YARDS WIDE AT ITS
            WIDEST POINT. MAX WINDS WERE 90 MPH.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:28 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Pickens3 hr
Feb 2, 8:13 PM CSTTornado WarningBMXLamar, Marion12 min
Feb 2, 9:21 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Winston3 hr
Feb 2, 10:39 PM CSTTornado WarningBMXPerry13 min
Feb 2, 11:04 PM CSTTornado WarningBMXPickens13 min
Feb 2, 11:56 PM CSTFlash Flood WarningBMXFayette, Lamar, Marion, Walker, Winston6 hr
Feb 3, 12:05 AM CSTAreal Flood AdvisoryBMXTuscaloosa4 hr
Feb 3, 12:49 AM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby4 hr
Feb 3, 1:04 AM CSTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Perry, Sumter4 hr
Feb 3, 2:13 AM CSTAreal Flood AdvisoryBMXAutauga, Chilton, Dallas, Perry4 hr
Feb 3, 2:19 AM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Talladega56 min
Feb 3, 2:56 AM CSTFlash Flood WarningBMXDallas, Perry6 hr
Feb 3, 3:21 AM CSTSpecial Weather StatementBMXCleburne24 min
Feb 3, 4:10 AM CSTAreal Flood AdvisoryBMXAutauga, Elmore, Lowndes, Montgomery4 hr
Feb 3, 4:10 AM CSTFlash Flood WatchBMXBarbour, Bullock, Chambers, Elmore, Lee, Lowndes and 6 more11 hr
Feb 3, 9:13 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby29 hr
Feb 3, 9:13 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry42 hr
Feb 3, 9:24 AM CSTRiver Flood WarningBMXMontgomery53 hr
Feb 3, 1:55 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter54 hr
Feb 3, 1:55 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Feb 3, 2:00 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo4 days

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.